Severe pneumonitis induced by nivolumab, an anti-programmed cell death-1 monoclonal antibody, is a rare but potentially fatal immune-related adverse event. In cases of steroid-refractory pneumonitis, an appropriate therapeutic strategy using anti-tumor necrosis factor-α (TNF-α) antibody has not been established. A 59-year-old female was diagnosed with hypopharyngeal squamous cell carcinoma. Previous therapies including chemoradiotherapy and throat laryngec-tomy were performed, but metastatic recurrence appeared in the intrapulmonary and mediastinal lymph nodes. The patient was administered nivolumab. On the 14th day of nivolumab administration, the patient experienced dyspnea and computed tomography of the chest showed multiple consolidations in the right lung. She was diagnosed with nivolumab-induced pneumonitis. Because the pneumonitis was refractory to steroid therapy, she was administered infliximab, and the pneumonitis improved. On the 72nd and 101st days of nivolumab adminis-tration, nivolumab-induced pneumonitis re-appeared with an elevated serum TNF-α concentration. In each occurrence of pneumonitis, repetitive administration of infliximab improved the pneumonitis. Repetitive administration of infliximab may be effective for treating recurrent nivolumab-induced pneu-monitis that is associated with an increased serum TNF-α concentration.
All Science Journal Classification (ASJC) codes